Alert archive / Ohio / Areal Flood Advisories in 2021
Areal Flood Advisory 23, NWS Cleveland, OH
NWS Cleveland, OH issued this areal flood advisory at Jun 10, 2021, 6:28 PM EDT for Medina County, Summit County, Ohio. It was in force for 25 min.
The area
The counties it named.
The facts
- Issued
- Jun 10, 2021, 6:28 PM EDT (22:28 UTC)
- Expired
- Jun 10, 2021, 6:53 PM EDT
- In force
- 25 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Medina County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 35 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 12:00Z, 10.5 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -62 J/kg
- Mixed-layer LCL
- 830 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this areal flood advisory went out at Jun 10, 4:28 PM EDT, 2 hours earlier.
Area forecast discussion, Jun 10, 4:28 PM EDT, 2 hours before
Area Forecast Discussion
National Weather Service Cleveland OH
428 PM EDT Thu Jun 10 2021
.SYNOPSIS...
Low pressure near Indiana will drift eastward towards southern
Ohio tonight. There will be a weak cold front sagging into
northern Ohio from the north, stalling over the region and
dissipating Friday night. The next cold front will move into
the central Great Lakes on Saturday. It will then move eastward
across northern Ohio into northwestern Pennsylvania Saturday
night.
&&
.NEAR TERM /THROUGH FRIDAY NIGHT/...
It has been another day of afternoon pop-up showers and
thunderstorms but nothing organized, just pulse type convection.
A weak low pressure continues to slowly meander over the Ohio
River Valley today and will linger near the region on Friday. A
weak but noticed frontal boundary has slipped southward through
northwest Pennsylvania and near the tip of northeast Ohio.
North of this surface boundary, there is drier air which can be
easily seen on the visible satellite imagery this afternoon.
Our afternoon convection will slowly decrease closer to sunset
this evening. We are not expecting anything severe but locally
heavy rainfall could be possible at a few locations where storms
are slow to move or slightly train over the same spot. Another
note to add, convection today and again on Friday will be
moving from east to west or northeast to southeast with the low
pressure system south of the region. Lingering spotty showers
will remain possible into the late evening. Similar to this
previous morning, some patchy fog may develop late tonight
where locations received rainfall today.
Friday will be another day where we start out quiet and
scattered clouds or light fog in the morning. We will start to
see convection develop again by late morning or midday. The
better coverage of showers and storms will be closer to central
and eastern Ohio into northwest PA by the afternoon. It will be
another warm and muggy day across the region. The diurnal
convection will slowly go away by tomorrow evening around
sunset.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY NIGHT/...
The airmass over the area is expected to remain very moist with
instability developing during the afternoon hours Saturday. An upper-
level trough and associated surface cold front move southeast across
the area Saturday night with shower and thunderstorms developing out
ahead of it Saturday afternoon through Saturday night. Temperatures
and dew points will be lower on Sunday though just high enough for
lingering instability to produce isolated to scattered showers and
thunderstorms Sunday afternoon.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
A series of shortwave troughs and associated surface cold fronts are
expected to propogate in northwest flow, with the deepest part
of the large- scale trough moving across the local area Tuesday
night into Wednesday. The result is isolated showers Monday and
Tuesday with a general Dickerson trend in temperatures and
moisture content, with high temperatures decreasing to as low as
low 70s by Wednesday and dew points in the 50s. A return to
near normal temperatures is expected by Thursday.
&&
.AVIATION /18Z Thursday THROUGH Tuesday/...
VFR to brief MVFR conditions are expected for the rest of the
afternoon into the evening with scattered to broken CU. There
will be widely scattered convection around and have included a
mention of VCTS but do not think the coverage is enough to
directly impact impact a certain site over the other. Daytime
CU/VCTS will go away late this evening. The next potential
impact to watch for will fog and low ceilings developing late
tonight into Friday morning with MVFR/IFR conditions possible
across most inland TAF/sites especially around TAF sites that
receive rainfall Thursday afternoon. Winds will be easterly 5 to
12 knots this afternoon becoming lighter tonight before
returning again 5 to 10 knots late Friday morning.
Outlook...Non-VFR possible on Friday in scattered showers/thunderstorms.
Non-VFR possible again Saturday evening in showers/thunderstorms.
&&
.MARINE...
A NW-SE oriented stationary front remains southwest of Lake Erie
this afternoon through tonight with northeast to east flow
prevailing on Lake Erie. Observed wind speeds have varied
between 15-20 knots, mainly east of The Islands, with waves
expected to be around 3 to 5 feet. For this reason, we have a
Beach Hazard Statement for dangerous rip currents and Small
Craft Advisory for nearshore waters through 03Z Friday. East to
northeast flow remains the predominant wind direction through
Saturday though to a lesser extent in wind speed. A cold front
moves southeast across Lake Erie Saturday night with northwest
flow ensuing. More cold fronts are expected Monday and Tuesday
with reinforcing northwest flow. There may be periods of 15 to
20 knot flow could result in the need for Small Craft Advisory
and/or Beach Hazard Statements.
&&
.CLE WATCHES/WARNINGS/ADVISORIES...
OH...Beach Hazards Statement until 11 PM EDT this evening for
OHZ009>012-089.
PA...Beach Hazards Statement until 11 PM EDT this evening for
PAZ001.
MARINE...Small Craft Advisory until 11 PM EDT this evening for
LEZ144>149.
&&
SYNOPSIS...Griffin
NEAR TERM...Griffin
SHORT TERM...Saunders
LONG TERM...Saunders
AVIATION...Griffin
MARINE...SaundersHazardous weather outlook, Jun 10, 3:07 PM EDT, 3 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 307 PM EDT Thu Jun 10 2021 OHZ009>012-089-PAZ001-111915- Erie-Lorain-Cuyahoga-Lake-Ashtabula Lakeshore-Northern Erie- 307 PM EDT Thu Jun 10 2021 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for north central Ohio, northeast Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. OHZ003-006>008-013-014-017>023-027>033-036>038-047-PAZ002-003-111915- Lucas-Wood-Ottawa-Sandusky-Geauga-Ashtabula Inland-Hancock-Seneca- Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-Richland- Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-Southern Erie- 307 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-111915- Ripley to Buffalo NY extending from 5NM off shoreline to US- Canadian border-Maumee Bay to Reno Beach OH- Reno Beach to The Islands OH-The Islands to Vermilion OH- Vermilion to Avon Point OH-Avon Point to Willowick OH- Willowick to Geneva-on-the Lake OH-Geneva-on-the-Lake to Conneaut OH- Conneaut OH to Ripley NY- Detroit River Lt. to Maumee Bay OH to Reno Beach OH beyond 5NM offshoreline to US-Canadian border- Reno Beach to The Islands OH beyond 5NM off shoreline to US- Canadian border- The Islands to Vermilion OH beyond 5 nm off shoreline to US- Canadian border- Vermilion to Avon Point OH beyond 5 nm off shoreline to US- Canadian border- Avon Point to Willowick OH beyond 5 nm off shoreline to US- Canadian border-Willowick to Geneva-on-the- Lake OH beyond 5NM off shoreline to US-Canadian border-Geneva-on-the- Lake to Conneaut OH beyond 5 nm off shoreline to US-Canadian border- Conneaut OH to Ripley NY beyond 5 nm off shoreline to US- Canadian border- 307 PM EDT Thu Jun 10 2021 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...This afternoon and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:37 AM EDT | Beach Hazards Statement | CLE | Ashtabula, Cuyahoga, Erie, Lake, Lorain | 19 hr |
| Jun 10, 3:52 AM EDT | Small Craft Advisory | CLE | 19 hr | |
| Jun 10, 3:29 PM EDT | Areal Flood Advisory | CLE | Sandusky, Seneca, Wood | 3 hr |
| Jun 10, 3:45 PM EDT | Areal Flood Advisory | CLE | Huron | 3 hr |
| Jun 10, 5:27 PM EDT | Areal Flood Advisory | CLE | Ashland | 2 hr |
| Jun 10, 5:43 PM EDT | Areal Flood Advisory | CLE | Richland | 12 min |
| Jun 10, 5:53 PM EDT | Areal Flood Advisory | CLE | Ashland, Medina | 13 min |
| Jun 10, 5:55 PM EDT | Flash Flood Warning | CLE | Richland | 2 hr |
| Jun 10, 5:57 PM EDT | Areal Flood Advisory | CLE | Crawford, Marion, Morrow, Richland | 2 hr |
| Jun 10, 6:06 PM EDT | Flash Flood Warning | CLE | Ashland, Medina | 3 hr |
| Jun 10, 6:11 PM EDT | Areal Flood Advisory | CLE | Marion | 46 min |
| Jun 10, 6:44 PM EDT | Areal Flood Advisory | CLE | Stark, Summit | 2 hr |
| Jun 10, 6:47 PM EDT | Areal Flood Advisory | CLE | Marion | 2 hr |
| Jun 10, 6:53 PM EDT | Flash Flood Warning | CLE | Medina | 119 min |
| Jun 10, 6:57 PM EDT | Flash Flood Warning | CLE | Marion | 119 min |
| Jun 10, 7:13 PM EDT | Flash Flood Warning | CLE | Summit | 101 min |
| Jun 10, 7:56 PM EDT | Areal Flood Advisory | CLE | Richland | 3 hr |
Nearby
Areal Flood Advisories in Ohio, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.